It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-26-2005, 10:55 AM   #1
Senior Member
(female)
 
Join Date: Jun 2005
Location: Oklahoma
Posts: 107
Mellie310 HB User
Still too low

I haven't posted here for a while, to give my body some time to adjust to being completely off of Norvasc, and am now down to 80 mgs. of Lisinopril. I really thought that I would see a pretty good increase in my BP without the Norvasc, but didn't. A slight one, yes. It had been running in the mid to upper 80's to mid to upper 30's, (sometimes lower), and now it's running in the low 90's to low 40's. So getting off of the Norvasc did me no good at all, not really. I just took BP and it was 90/43.

I talked to my dr., (the PA), as well as the dr. he works under, (the MD), and they both told me that they think I'm still going to need to be on 40 mgs. of Lisinopril. When I went to see them a week ago Friday, my BP was 108/60. Now, given the fact that I have white coat syndrome, and had walked back to the examining room, was NOT a resting BP, and they both told me that my BP was very good.

Anyway, just thought I'd let you guys know what's going on.

Mellie

 
Sponsors Lightbulb
   
Old 07-26-2005, 11:34 AM   #2
Senior Veteran
 
Join Date: Sep 2004
Posts: 673
mgraylorn HB User
Re: Still too low

Hi Mellie! Your post "sounds" a lot calmer too, you must be getting a handle on your anxiety. Good job. Hope you feel loads better being off the Norvasc. Did your doctors tell you to cut down on the Lisinopril to 40 mg? Clearly with your home readings you are still overmedicated.

I still think there is a high likelihood you don't need meds at all. If it were me, I'd continue to cut the Lininopril and record my blood pressure.

Thanks for the update, keep letting us know how you are doing.

 
Sponsors Lightbulb
   
Old 07-26-2005, 11:35 AM   #3
Senior Veteran
(female)
 
Join Date: Nov 2004
Location: Washington coast
Posts: 1,338
Uff-Da! HB UserUff-Da! HB User
Re: Still too low

Thanks for the update. I was about to ask how you were doing.

So if the doctor thought all you needed was 40 mg, why are you still on the 80 mg? I'm beginning to think you are a glutton for punishment. Didn't he say you could drop it right away? Or did he think you needed to wean gradually. I didn't think Lisinopril was one that needed to be weaned, but maybe he justs wants to see how your BP "settles in" before going lower.

Did you take your written record of your home readings with you to your doctor's appointment? I would think he should consider those in making decisions on medication levels. You might need to be more assertive with him in getting him to comprehend how much time you are spending at the low BP levels.

Last edited by Uff-Da!; 07-26-2005 at 12:03 PM.

 
Old 07-26-2005, 12:17 PM   #4
Senior Member
(female)
 
Join Date: Jun 2005
Location: Oklahoma
Posts: 107
Mellie310 HB User
Re: Still too low

I've been weaning off of the Lisinopril for my own sake You know, the ol' peace of mind thing. But they think I still am going to need the 40 mgs. of Lisinopril, why I don't know.

And yes, I took a whole months worth of readings AND averages in to them, on a spreadsheet from my computer. There were only 3 readings with the systolic # over 100, and barely over that, and they both seemed to concentrate on those 3. Talked about how "good" they were. 3 readings barely over 100 in a little over a month

There were readings from when I was ON the Norvasc and readings from when I was completely OFF of it. They didn't even comment on the dangerously low ones. Seems like these drs. these days want your BP to be in the near death range, or they think you have high BP.

I do feel sooooooooo much better being off Norvasc. My mind feels better. That stuff does something to your mind. It made me feel mean and edgy, irritable, fat, just horrible. And I had constant feelings of impending doom that have VANISHED since I got off that drug. I feel like my old self again, except I'm still tired and weak with some dizziness from the pressure being too low still. But at least I don't feel like I'm dying anymore.

And yes, I'm going to wean off my the 40 mgs. of Lisinopril myself. They both told me that I don't have to wean off, that I can just stop it, but I have a huge problem with cold turkeying any drug. A bad experience.

So..............isn't a BP reading of 90/41 still too low? I think it is. That's just one point away from being back into the 80's over the 30's.

Talk to you guys later and have a GREAT day!!!!!!!!!!!!!!!!!

 
Old 07-26-2005, 02:22 PM   #5
Senior Veteran
 
Join Date: Sep 2004
Posts: 673
mgraylorn HB User
Re: Still too low

If you feel tired and dizzy all the time, 90/41 is too low. You should feel much better if you can get your blood pressure up into the 110-120/60-75 range. Your doctors are jerks. Of course if you get off Lisinopril and are fine, they have to admit that you were waaaaaay overmedicated. They can't say "Oops, we nearly medicated you to death, sorry about that."

 
Old 07-26-2005, 02:47 PM   #6
Senior Member
(female)
 
Join Date: Jun 2005
Location: Oklahoma
Posts: 107
Mellie310 HB User
Re: Still too low

Quote:
Originally Posted by mgraylorn
They can't say "Oops, we nearly medicated you to death, sorry about that."

That is so funny that you said that, my husband said almost exactly the same thing just the other night. My dr. doesn't WANT to admit that he very nearly killed me with this mess. Just like the dr. that DID kill my Father, he still says today that it wasn't his fault, well, it was and everybody who knows what happened that day knows he killed my Dad.

Now my dr. has decided that I need to start coming to see him EVERY WEEK!!!!!!!!!!! Good God, this has been going on for 13 months, and NOW he wants me in there every week? Well, needless to say, I told him what I thought about THAT!!!!!!!!!!!!!!!!!!!!

I don't get these drs., I really don't. My husband's dr. told him that he didn't want his BP even near 110 systolic. My dr. thinks a reading, (and not a resting one either), of 108/60 is "perfect". But that's neither here nor there, the main thing is, I'm feeling a little better, and it sure feels good. Especially the "mind" thing, which I am convinced was caused by that Norvasc. Who is it on this board that always refers to that drug as being "satanic"? I don't remember, but they're right.

I'll keep you informed. And yes, my anxiety is MUCH better, now if I could just get a handle on the cigarettes. I have cut that down from 2 packs a day to less than 1 though, so that's getting better. I have found that nicotine causes my BP to really rise, so am trying to quit that too. Man, I've had to give up everything I love, caffeine, nicotine, salt..............ain't life grand?

Mellie

 
Old 07-27-2005, 06:11 AM   #7
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: Still too low

Mellie,

You've shown what I've always suspected...that Norvasc is a truly AWFUL drug. Good only for inducing awful side effects, terrible at controlling BP. The only thing that it seems to have going for it is that it's EXPENSIVE!

If your doctors can't see reason, then take matters into your own hands and take HALF the lisinopril. What they don't know won't hurt them, or you.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Do I still need testing lilboyblue HIV Prevention 4 04-30-2010 06:34 AM
He Dumped me But Seems to Still want me. What do you think? heartbroken25 Relationship Health 18 08-16-2009 04:32 PM
Not Sure if I am Still PG - No Health Insurance 2 See A Dr. Karma2678 Miscarriage & Still Birth 2 01-12-2008 10:57 PM
Broken up but still very in love ICF Relationship Health 30 11-01-2007 04:21 PM
One Year Clean And Still Goin Strong!!!!!.....long... jaysonismyheart Addiction & Recovery 5 05-04-2007 01:28 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:39 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!